MAUDE Adverse Event Report: ETHICON INC. VCL+ VIO 27IN 0 S/A FSL; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ VIO 27IN 0 S/A FSL; SUTURE, ABSORBABLE, SYNTHETIC
Model Number VCP587H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Trade name - irgacare®.Active ingredient(s) ¿ triclosan.Dosage form ¿ suture/solid/parenteral.Strength ¿ = 275 ¿g/m.
 
Event or Problem Description
It was reported that an animal underwent an unknown surgery in (b)(6) 2021 and suture was used.During the procedure, after a few tissue passages and without exerting excessive pressure, the needle broke in the heel area.The tip of the needle fell into the animal abdomen.The vet retrieved the needle.Another like device was used to complete the procedure.No adverse patient consequences reported.No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.Additional investigation summary: a failed suture needle was submitted for fractographic evaluation.The component was identified as product code vcp587h.The needle was received in two pieces, only one of the mating fracture surfaces was examined for this evaluation.The fracture surfaces were examined in multiple locations to determine the fracture mode.The evaluation revealed the fracture was composed of microvoid coalescence, which is evidence of a ductile fracture mode.Mechanical damage and a cup-and-cone shaped fracture observed coincidental to the fracture provide additional evidence that the failure was induced by mechanical deformation leading to ductile overload.This was a ductile fracture.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.The evidence of this examination indicates that the breakage occurred at the attachment area of the needle during use due to tensile overload.There is no evidence of any material flaw or defect that would cause premature failure.Trade name - irgacare®, active ingredient(s) ¿ triclosan, dosage form ¿ suture/solid/parenteral, strength ¿ = 275 ¿g/m (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.Trade name - irgacare®, active ingredient(s) ¿ triclosan, dosage form ¿ suture/solid/parenteral, strength ¿ = 275 ¿g/m.

Brand Name
VCL+ VIO 27IN 0 S/A FSL
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08876
MDR Report Key11574576
Report Number2210968-2021-02727
Device Sequence Number11643044
Product Code GAM
UDI-Device Identifier10705031054257
UDI-Public10705031054257
Combination Product (Y/N)Y
Initial Reporter CountryFR
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Model NumberVCP587H
Device Catalogue NumberVCP587H
Device Lot NumberQHBCPKT0
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/20/2021
Initial Date Received by Manufacturer 03/02/2021
Supplement Date Received by Manufacturer04/20/2021
Initial Report FDA Received Date03/26/2021
Supplement Report FDA Received Date05/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1